Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Thank you & question
Jan 22, 2009

Hello Dr Bob

This is lady in UK, thank you for answering my question re blood tranfusion masking the antibodies.

Firstly, I have donated now and as a belated new year resolution I intend to do so every year.

Secondly, I have read in the archives that tests done during pregnancy or after a few months after delivery can cause false positives due to antibodies crossing. My question is, can tests done after 2 and 3 months of delivery cause false negative results.

The reason for this question; in addition to all other symptoms listed in my previous emails I also have dry itchy scalp and have been anemiac for the past few years. Can anemia be caused only by being hiv positive or can sometging else also cause it? Because of all this I am con vinced my negative test results one in Nov 2008 & another in Dec 2008 are false.

Please please answer and put my mind to rest once again as I am also starting counselling for this problem.

God bless you and your family for all your help to millions like me. Eternally grateful for your help and support.

Lady in UK

Response from Dr. Frascino

Hello Lady in UK,

Although this information is in the archives, I'll reiterate briefly that pregnancy and several other medical conditions can cause cross-reacting antibodies resulting in "falsely positive" and/or indeterminate HIV test results. This problem involves false-positive and/or indeterminate results only, not "false negative" results.

Stop trying to blame your very common symptoms on HIV. You have definitive proof that you are HIV negative. If you are anemic or have an itchy scalp, one thing is certain: HIV is not the cause! See your general medical doctor for evaluation and treatment of these common symptoms. Remember, HIV is not the cause! I'm glad you are getting counseling for your unwarranted HIV fears.

Stop worrying and start WOO-HOOing.

Dr. Bob



Previous
Testing
Next
Barebacking a POZ.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement